MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number D7-T20-282-RT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, bends were identified approximately 16cm, 9.5cm, and 4.5cm from the distal tip, which are distal to the transition point.A review of the device history record indicates the device met all inspection and test criteria prior to release.Therefore, the most likely root causes are kinks leading to an improper curve as a result of mishandling subsequent to distribution from stryker.The instructions for use state: do not exert excessive pressure during placement of catheter if unknown resistance is encountered.Do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.Avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.Avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.The reported event will continue to be monitored through post market surveillance.
 
Event or Problem Description
It was reported that the device became knotted while in the patient and was untangled by physician without incident.Two additional duo catheters were used to untie the device.There was no patient injury and extended procedure time reported was minimal.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, bends were identified approximately 16cm, 9.5cm, and 4.5cm from the distal tip, which are distal to the transition point.It is likely that the observed bends were a result of the device being knotted.A review of the device history record indicates the device met all inspection and test criteria prior to release.Therefore, the most likely root causes are kinks leading to an improper curve as a result of mishandling subsequent to distribution from stryker.The instructions for use state: - do not exert excessive pressure during placement of catheter if unknown resistance is encountered.- do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.- avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.-avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.The reported event will continue to be monitored through post market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS
1810 w. drake drive
tempe AZ 85283
MDR Report Key6042582
Report Number0002090040-2016-00015
Device Sequence Number13678633
Product Code NLH
UDI-Device Identifier00885825001445
UDI-Public00885825001445
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K040751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD7-T20-282-RT
Device Catalogue NumberD7-T20-282-RTRR
Device Lot Number2696022SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2016
Supplement Report FDA Received Date10/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age76 YR